Alert archive / Texas / Flash Flood Warnings in 2005

Flash Flood Warning 32, NWS Fort Worth, TX

August 8, 2005Cooke County, Texas

NWS Fort Worth, TX issued this flash flood warning at Aug 8, 2005, 2:30 PM CDT for Cooke County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2005, 2:30 PM CDT (19:30 UTC)
Expired
Aug 8, 2005, 5:30 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Cooke County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 114 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2005-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 908 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2005-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
908 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 081932
FFWFWD
TXC097-082230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
230 PM CDT MON AUG 8 2005

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COOKE COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 530 PM CDT

* AT 226 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  A CLUSTER OF THUNDERSTORMS WITH VERY HEAVY RAIN FROM NEAR
  MARYSVILLE...TO GAINESVILLE...TO VALLEY VIEW. MOVEMENT WAS NORTH
  AT 5 MPH.

* LOCATIONS IN THE WARNING AREA INCLUDE BUT ARE NOT LIMITED TO
  WOODBINE...GAINESVILLE...CALLISBURG...AND MARYSVILLE.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS 
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS 
AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW 
LYING AREAS ARE SUBJECT TO FLASH FLOODING.

THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY
DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED
ROADS. FIND ALTERNATE ROUTES. SWIFTLY FLOWING WATER CAN CARRY
VEHICLES AWAY. TURN AROUND... DONT DROWN.

LAT...LON 3344 9727 3345 9693 3381 9698 3381 9736

$$
2 follow-up statements
000 
WGUS74 KFWD 082011
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
309 PM CDT MON AUG 8 2005

TXC097-082230-
COOKE TX-
309 PM CDT MON AUG 8 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 530 PM CDT FOR EASTERN COOKE
COUNTY...

AT 306 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT A CLUSTER OF THUNDERSTORMS WITH VERY HEAVY RAIN EXTENDING 
FROM NEAR MUENSTER...TO GAINESVILLE...TO NEAR LAKE RAY ROBERTS. 
MOVEMENT WAS SLOWLY NORTH.

AT 308 PM CDT...COOKE COUNTY EMERGENCY MANAGEMENT REPORTED 
WIDESPREAD STREET FLOODING AND SOME STRANDED VEHICLES IN GAINESVILLE.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. LESS THAN THREE FEET
OF OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND...DONT DROWN.

LAT...LON 3344 9727 3345 9693 3381 9698 3381 9736

$$
000 
WGUS74 KFWD 082044
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
342 PM CDT MON AUG 8 2005

TXC097-082230-
COOKE TX-
342 PM CDT MON AUG 8 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 530 PM CDT FOR COOKE 
COUNTY...

AT 341 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A 
THUNDERSTORM WITH VERY HEAVY RAIN OVER THE SOUTHERN PART OF COOKE 
COUNTY...BETWEEN VALLEY VIEW AND LAKE RAY ROBERTS. MOVEMENT WAS 
SLOWLY NORTH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LINDSAY...
GAINESVILLE AND CALLISBURG.

ALTHOUGH RAINFALL OVER THE COUNTY HAS DECREASED SINCE 315 PM...THIS 
REMAINS A POTENTIALLY DANGEROUS FLOOD SITUATION. EMERGENCY 
MANAGEMENT OFFICIALS EARLIER REPORTED WIDESPREAD STREET FLOODING IN 
GAINESVILLE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3344 9727 3345 9693 3381 9698 3381 9736

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 12:40 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Aug 8, 12:40 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1240 PM CDT MON AUG 8 2005

.AVIATION...
THE MAIN AREA OF CONVECTION ACROSS THE AREA WEST OF A KLUD...KMWL...
KJCT LINE...WILL CONTINUE TO ONLY SLOWLY MOVE EASTWARD THIS
AFTERNOON.  IN THE MEANTIME...SCATTERED THUNDERSTORMS LIKE WE HAVE
SEEN FOR THE PAST SEVERAL DAYS WILL DEVELOP ACROSS THE REST OF THE
AREA. HAVE PLACED VCTS AFTER 20Z IN THE METROPLEX AND WACO
TAFS...WITH A TEMPO TSRA BETWEEN 20 AND 00Z.  CONVECTION WILL
DECREASE AFTER SUNSET.  WE MAY SEE SOME LIGHT FOG DEVELOP TOWARD
12Z...WITH POSSIBLY SOME PATCHY MVFR CONDITIONS 12-15Z.  #58

&&

.UPDATE..
1154 AM CDT MON AUG 8 2005
WILL ISSUE ANOTHER UPDATE TO EXPAND AND INCREASE POPS OVER THE
WEST...SOUTHWEST AND SOUTH-CENTRAL COUNTIES.... AND TO LOWER MAXS
UNDER THE PRECIPITATION ONCE AGAIN.  SHORT WAVE EVIDENT ON WV SAT
PICS IS RESPONSIBLE AND WILL LIKE CONTINUE TO GENERATE AND EXPAND
CONVECTION THROUGHOUT THE AFTERNOON... ESPECIALLY OVER THE WEST HALF
OF THE CWA.

IN PLACES WHERE ISOLATION OCCURS... HEATING OF UNSTABLE AIRMASS WILL
AID ADDITIONAL CONVECTION DURING THE AFTERNOON.  LOCALLY HEAVY
RAINFALL REMAINS A BIG CONCERN FOR THOSE COUNTIES THAT HAVE RECEIVE
HEAVY RAINS OVER THE PAST FOUR DAYS.   75

&&

.PREV DISCUSSION...
430 AM CDT MON AUG 8 2005
CONVECTIVE DEBRIS CLOUDS FROM SUNDAYS ACTIVITY PERSIST ACROSS MUCH
OF THE FORECAST AREA THIS MORNING...IN THE FORM A BKN/OVC MIXTURE OF
AS/CI.  HOWEVER...SKIES ARE PARTIALLY CLEAR ACROSS THE NORTHEAST
PORTION OF THE AREA...WHERE AREAS LIGHT FOG/MIST HAVE FORMED IN
RESPONSE TO ENHANCED RADIATIONAL COOLING.  SOME LIGHT SHOWERS ARE
ALSO NOTED IN KFWS/KGRK REFLECTIVITY DATA...MAINLY ACROSS THE
SOUTHERN/WESTERN PORTIONS OF THE FORECAST AREA.  WE WILL CARRY A
SLIGHT CHANCE FOR MORNING POPS TO ACCOUNT FOR THIS ACTIVITY.

MEANWHILE...ANOTHER ROUND OF AFTERNOON AND EVENING CONVECTION IS
EXPECTED TODAY...LIKELY BEGINNING AS CONVECTIVE TEMPERATURES ARE
APPROACHED.  SLIGHTLY LOWER HEIGHTS ALOFT ARE PROGGED BY LATEST
MODEL GUIDANCE TO PERSIST OVER THE AREA THIS AFTERNOON...AND WITH
LIGHT WINDS THROUGH THE LOWER/MID TROPOSPHERE AND A VERY MOIST
AIRMASS IN PLACE...EXPECT ANOTHER WIDESPREAD COVERAGE OF
CONVECTION.  THE LATEST NAM/NGM/CANADIAN SOLUTIONS APPEAR MORE IN
LINE WITH SREF OUTPUT...AND WILL FOLLOW THIS GUIDANCE MORE CLOSELY
AS THE GFS APPEARS TO BE SUFFERING FROM SIGNIFICANT CONVECTIVE
FEEDBACK.  WILL SKEW HIGHEST POPS TOWARD THE SOUTHWEST HALF OF THE
FORECAST AREA...AS CONVECTION SHOULD INITIALLY DEVELOP IN THE
VICINITY OF A WEAK LOW-LEVEL CONFLUENCE ZONE DRAPED ACROSS THIS
AREA.  ADDITIONAL DEVELOPMENT WILL OCCUR AROUND THE REMAINDER OF THE
AREA...BUT EXPECT A HIGHER COVERAGE IN THE SOUTH/WEST.  OTHERWISE...
THE TREND OF EVENING DISSIPATION AND PARTLY/MOSTLY CLOUDY SKIES
OVERNIGHT SHOULD CONTINUE THROUGH THE MIDDLE OF THE WEEK...AS
CONDITIONS ON THE SYNOPTIC SCALE REMAIN STAGNANT THROUGH WEDNESDAY.
SLIGHTLY HIGHER POPS WILL BE USED FOR THE SOUTHEASTERN HALF OF THE
FORECAST AREA ON TUESDAY AND WEDNESDAY AFTERNOONS...AS UPPER RIDGE
AXIS OVER THE SOUTHWESTERN U.S. SLOWLY BUILDS TOWARD THE SOUTHERN
PLAINS.

BEYOND WEDNESDAY...WE WILL MAINTAIN A DRY FORECAST AS INCREASING
LARGE SCALE SUBSIDENCE WILL ALLOW FOR SOME DRYING OF THE MID AND
UPPER-LEVELS...THUS PROVIDING AN ENVIRONMENT LESS FAVORABLE FOR
AFTERNOON AIRMASS CONVECTION.  THE GRADUAL WARMING TREND WILL BE
MAINTAINED...BUT LACK OF A STRONG ANTICYCLONE ALOFT SHOULD HELP KEEP
TEMPERATURES FROM GETTING TOO WARM.  NONETHELESS...MANY AREAS WILL
LIKELY BE APPROACHING 100 AGAIN BY THE END OF THE WEEK.  THE LATEST
ECMWF/GFSLR SOLUTIONS ARE NOW ADVERTISING A STRONGER IMPULSE MOVING
ACROSS THE SOUTHERN PLAINS ON SUNDAY/MONDAY...AND HAVE DECIDED TO
MENTION SLIGHT CHANCE POPS...ASSOCIATED WITH THE PASSAGE OF THIS
SYSTEM.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  97  75  97  75 /  40  20  30  20
WACO, TX              95  73  94  74 /  50  20  40  20
PARIS, TX             98  70  97  70 /  30  20  30  20
DENTON, TX            97  72  97  72 /  40  20  30  20
MCKINNEY, TX          97  72  97  72 /  40  20  30  20
DALLAS, TX            97  75  97  75 /  40  20  30  20
TERRELL, TX           97  73  97  73 /  40  20  40  20
CORSICANA, TX         96  73  95  74 /  40  20  40  20
TEMPLE, TX            93  73  94  74 /  50  20  40  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

65/DD
Hazardous weather outlook, Aug 8, 5:00 AM CDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
500 AM CDT MON AUG 8 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
500 AM CDT MON AUG 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TODAY.
WEAK WIND SHEAR AND ONLY MODEST INSTABILITY WILL LIMIT THE THREAT OF
SEVERE WEATHER.  HOWEVER ISOLATED STRONGER THUNDERSTORMS WILL HAVE
THE POTENTIAL TO PRODUCE WIND GUSTS OF 50 TO 60 MPH.  OTHERWISE...
ALL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING CLOUD TO GROUND
LIGHTNING AND RAINFALL RATES OF 2 TO 3 INCHES AN HOUR WHICH MAY
CAUSE FLOODING OF LOW LYING AREAS AND PONDING ON SOME ROADWAYS.

.DAYS TWO THROUGH SEVEN...
THE CHANCE OF THUNDERSTORMS IS EXPECTED TO CONTINUE ACROSS ALL OF
NORTH TEXAS TUESDAY AND WEDNESDAY BEFORE DRY WEATHER SETTLES IN LATE
IN THE WEEK.  THE CHANCE OF THUNDERSTORMS WILL RETURN TO THE AREA ON
SUNDAY AS AN UPPER LEVEL SYSTEM APPROACHES FROM THE WEST.  STRONG
DOWNBURST WINDS...HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE POSSIBLE FROM ANY OF THE STRONGER THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...
VERY LIMITED SPOTTER ACTIVATION MAY BE REQUESTED BETWEEN NOON AND 7
PM.

92

In the hours before

Local storm report, Aug 8, 12:15 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1215 PM CDT MON AUG 08 2005

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     FLASH FLOOD      BRECKENRIDGE            32.76N  98.91W
08/08/2005                   STEPHENS           TX   LAW ENFORCEMENT

            WATER REPORTED IN HOMES AND BUSINESSES ALONG WALKER
            STREET
Special weather statement, Aug 8, 1:11 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
111 PM CDT MON AUG 8 2005

TXZ143-156-157-081845-

CORYELL-HAMILTON-LAMPASAS-
111 PM CDT MON AUG 8 2005

...SIGNIFICANT WEATHER UPDATE...

AT 111 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTH OF EVANT...OR 20 MILES SOUTH OF
HAMILTON...MOVING NORTHEAST AT 10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ADAMSVILLE...ARNETT...EVANT
AND PURMELA.

OTHER THUNDERSTORMS WERE DEVELOPING FROM NORTH OF ADAMSVILLE...TO
NEAR LAMPASAS.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THESE
STORMS.

HEAVY RAINFALL FROM THESE STORMS MAY RESULT IN FLOODING OF LOW LYING
AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT
CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
Special weather statement, Aug 8, 1:21 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
121 PM CDT MON AUG 8 2005

TXZ134-081845-

ELLIS-
121 PM CDT MON AUG 8 2005

...SIGNIFICANT WEATHER UPDATE...

AT 121 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES EAST OF PALMER...OR 8 MILES NORTHEAST OF
ENNIS...MOVING EAST AT 5 MPH. ANOTHER STRONG STORM WAS LOCATED
BETWEEN WAXAHACHIE AND ENNIS.

CITIES IN THE PATH OF THESE STORMS INCLUDE BARDWELL...ENNIS...PALMER
AND WAXAHACHIE.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THE STORMS.
FOR YOUR PROTECTION...MOVE INSIDE A STRONG BUILDING IF THE STORMS
APPROACH YOUR LOCATION.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
Special weather statement, Aug 8, 1:33 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
133 PM CDT MON AUG 8 2005

TXZ092-093-081900-

COOKE-GRAYSON-
133 PM CDT MON AUG 8 2005

...SIGNIFICANT WEATHER UPDATE...

AT 133 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS FROM NEAR MARYSVILLE...TO
GAINESVILLE...TO WEST OF GUNTER AND DENISON. MOVEMENT WAS NORTH AT
5 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CALLISBURG...COLLINSVILLE...
GAINESVILLE...GUNTER...HOWE...LINDSAY...POTTSBORO...SHERMAN...AND
WHITESBORO.

RAINFALL OF AROUND 1.5 INCHES PER HOUR IS POSSIBLE WITH THESE
STORMS. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS
SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS
FLOODED ROADS AS THEY MAY BE WASHED OUT. WIND GUSTS TO 40 MPH ARE
ALSO POSSIBLE.
Special weather statement, Aug 8, 1:43 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
143 PM CDT MON AUG 8 2005

TXZ142-143-156-157-081915-

CORYELL-HAMILTON-LAMPASAS-MILLS-
143 PM CDT MON AUG 8 2005

...SIGNIFICANT WEATHER UPDATE...

AT 143 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS FROM5 MILES NORTHWEST OF EVANT...TO
NEAR PIDCOKE...TO NEAR LAMPASAS. ANOTHER STRONG STORM WAS IN WESTERN
MILLS COUNTY...14 MILES WEST OF GOLDTHWAITE. MOVEMENT WAS NORTHEAST
AT 10 MPH.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THESE
STORMS.

THE SLOW MOVEMENT OF THESE STORMS WILL RESULT IN RAINFALL OF UP TO 1
INCH PER HOUR. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING
AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT
CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
Special weather statement, Aug 8, 2:19 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
219 PM CDT MON AUG 8 2005

TXZ142-143-156-157-081945-

CORYELL-HAMILTON-LAMPASAS-MILLS-
219 PM CDT MON AUG 8 2005

...SIGNIFICANT WEATHER UPDATE...

AT 219 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTH OF GOLDTHWAITE...AND ANOTHER
STRONG STORM 7 MILES WEST OF ADAMSVILLE. MOVEMENT WAS NORTHEAST AT
15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ADAMSVILLE...CASTOR...
EVANT...GOLDTHWAITE...SCALLORN AND STAR.

RAINFALL OF UP TO 2 INCHES PER HOUR MAY RESULT IN FLOODING OF LOW
LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND
DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WIND GUSTS TO
40 MPH ARE ALSO POSSIBLE.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 10:58 AM CDTFlash Flood WarningFWDEastland, Stephens3 hr
Aug 8, 1:58 PM CDTSevere Thunderstorm WarningFWDEllis56 min
Aug 8, 2:39 PM CDTFlash Flood WarningFWDLampasas, Mills3 hr
Aug 8, 4:08 PM CDTSevere Thunderstorm WarningFWDRains, Van Zandt52 min
Aug 8, 5:37 PM CDTFlash Flood WarningFWDHopkins3 hr

Nearby

Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.